Approximation algorithms for low-distortion embeddings into low-dimensional spaces

Mihai Bǎdoiu, Kedar Dhamdhere, Anupam Gupta, Yuri Rabinovich, Harald Räcke, R. Ravi, Anastasios Sidiropoulos

Research output: Contribution to conferencePaperpeer-review

Abstract

We present several approximation algorithms for the problem of embedding metric spaces into a line, and into the two-dimensional plane. Among other results, we give an O(√n)-approximation algorithm for the problem of finding a line embedding of a metric induced by a given unweighted graph, that minimizes the (standard) multiplicative distortion. We give an improved Õ(n 1/3) approximation for the case of metrics generated by unweighted trees. This is the first result of this type.

Original languageEnglish
Pages119-128
Number of pages10
StatePublished - 2005
EventSixteenth Annual ACM-SIAM Symposium on Discrete Algorithms - Vancouver, BC, United States
Duration: 23 Jan 200525 Jan 2005

Conference

ConferenceSixteenth Annual ACM-SIAM Symposium on Discrete Algorithms
Country/TerritoryUnited States
CityVancouver, BC
Period23/01/0525/01/05

ASJC Scopus subject areas

  • Software
  • Mathematics (all)

Fingerprint

Dive into the research topics of 'Approximation algorithms for low-distortion embeddings into low-dimensional spaces'. Together they form a unique fingerprint.

Cite this